MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm tmicl12.6, -10.50/1.0/075 (sphere/cylinder/axis), implantable collamer lens into the patient's left eye (os) on (b)(6) 2020.The lens was exchanged with a for a shorter length lens due to excessive vault on (b)(6) 2021.This resolved the problem.Reportedly, "lens too big for patient's eye.Needed replacement.".
 
Additional Manufacturer Narrative
Additional information: h3 - device evaluation: lens was returned in micro-centrifuge vial, in liquid.Visual inspection found haptic torn.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11273778
Report Number2023826-2021-00237
Device Sequence Number11645908
Product Code QCB
UDI-Device Identifier00841542106917
UDI-Public00841542106917
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;